FORT WAYNE, Ind (WFFT) – The Fort Wayne Police Department responded to North Side High School Thursday after three students were sickened by what appears to be drug overdoses. When officers first arrived, the first student was being treated by paramedics.
They informed the officers they had administered two doses of Narcan, a drug that counteracts drug overdoses, but the student remained unresponsive. While medics continued treating the first student, school administrators informed the officers a second student who had been found unresponsive and drooling in a computer lab.
Medics administered Narcan to the second student who became responsive and began to pull away from the officers and medics. School staff then questioned another student about the behavior of the ill student and were advised he seemed tired through first and second period.
School officials checked the ill student and his backpack and found drug paraphernalia and could smell a strong odor of marijuana. That student was cited for possession of drug paraphernalia. Both sick students were then taken for medical treatment.
A while later, officers were called for yet another unresponsive student at the school. When officers arrived at the school they were informed by administrators that the students had likely all ingested an unprescribed medication leading to the students going unconscious.
The administrators also informed the officers that it appears another student had “passed them a yellow pill”. It is unclear if officers were able to determine what the pills actually were. The investigation is continuing.